Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Double Vogan diagrams and semisimple symmetric spaces

Authors: Meng-Kiat Chuah and Jing-Song Huang
Journal: Trans. Amer. Math. Soc. 362 (2010), 1721-1750
MSC (2000): Primary 17B20, 53C35
Published electronically: November 18, 2009
MathSciNet review: 2574875
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A Vogan diagram is a set of involution and painting on a Dynkin diagram. It selects a real form, or equivalently an involution, from a complex simple Lie algebra. We introduce the double Vogan diagram, which is two sets of Vogan diagrams superimposed on an affine Dynkin diagram. They correspond to pairs of commuting involutions on complex simple Lie algebras, and therefore provide an independent classification of the simple locally symmetric pairs.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 17B20, 53C35

Retrieve articles in all journals with MSC (2000): 17B20, 53C35

Additional Information

Meng-Kiat Chuah
Affiliation: Department of Mathematics, National Tsing Hua University, Hsinchu, Taiwan

Jing-Song Huang
Affiliation: Department of Mathematics, The Hong Kong University of Science and Technology, Clear Water Bay, Kowloon, Hong Kong, China

Keywords: Vogan diagram, locally symmetric pair, Dynkin diagram, simple Lie algebra, involution
Received by editor(s): February 9, 2007
Published electronically: November 18, 2009
Additional Notes: The first author was supported in part by the National Center for Theoretical Sciences and the National Science Council of Taiwan.
The second author was supported in part by research grants from the Research Grant Council of HKSAR and the National Natural Science Foundation of China
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia